Pennsylvania, 2012Flood and Hail in Pennsylvania, July 26 to 27, 2012
July 26 to 27, 2012 · NWS PBZ · 39 events in 14 counties and zones
Multiple lines of severe thunderstorms developed and moved east across the Ohio valley ahead of a strong cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple lines of severe thunderstorms developed and moved east across the Ohio valley ahead of a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 12:25 PM EST, 25 minutes earlier.
Area forecast discussion, Jul 26, 12:25 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT THU JUL 26 2012
.SYNOPSIS...
EXPECT HOT AND HUMID CONDITIONS THIS AFTERNOON, UNTIL A SQUALL
LINE OF SEVERE THUNDERSTORMS MOVES THROUGH WITH DAMAGING WIND,
HAIL, HEAVY RAIN, AND LOTS OF LIGHTNING. THERE WILL STILL BE
SCATTERED THUNDERSTORMS AROUND THE UPPER OHIO VALLEY UNTIL
SATURDAY NIGHT, WHEN A SOUTHBOUND COLD FRONT BRINGS LOWER
HUMIDITY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MAIN CONCERN THROUGH EVENING WILL BE THE PASSAGE OF A SQUALL LINE
OF SEVERE THUNDERSTORMS WITH DAMAGING WIND, HAIL, HEAVY RAIN, AND
LOTS OF LIGHTNING. SPC HAS UPGRADED THE ENTIRE AREA TO SEVERE
THUNDERSTORM WATCH UNTIL 10 PM, WITH WIDESPREAD DAMAGING
THUNDERSTORMS THE MOST PROBABLE SEVERE THUNDERSTORM HAZARD.
HPC HAS JOINED IN WITH A SLIGHT RISK OF EXCESSIVE RAINFALL. RAIN
AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN CAUSE
FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. AM
CONSIDERING FLASH FLOOD WATCH, BUT WANT TO SEE IF REPEAT
THUNDERSTORMS WILL OCCUR.
CONCUR WITH THESE FORECASTS BASED ON RECENT SREF AND RAP INSTABILITY
AND VERTICAL SHEAR PROFILES.
RECENT RADAR DATA SHOWS THE INITIAL LINE OF SEVERE THUNDERSTORMS
HAS DEVELOPED ACROSS NORTHWEST PA AND NORTHERN OH.
SATELLITE DATA SHOWS A BAND OF CUMULUS HAS DEVELOPED FROM
JOHNSTOWN PA TO MORGANTOWN WV TO PARKERSBURG WV /KJST-KMGW-KPKB,
BUT SO FAR THE CONVECTION HAS BEEN CAPPED. BUT WILL HAS TO BE MONITORED.
RECENT HRRR MODEL OUTPUT, ALONG WITH 12Z WRF-NMM MODEL OUTPUT,
THERE CAN BE TWO OR THREE LINES OF THUNDERSTORMS. HOWEVER, OUR
OPINION IS THAT THE INITIAL LINE WILL HAVE THE HIGHEST WIND GUSTS.
SO FOR CONTINUITY, HAVE MAINTAINED THE FOLLOWING TIMING OF SQUALL
LINE ONSET.
FRANKLIN PA TO ZANESVILLE OH/ KFKL-KZZV/: 2-4PM.
DUBOIS-PITTSBURGH PA-WHEELING WV/ KDUJ-KPIT-KHLG/: 3-5PM.
INDIANA-MORGANTOWN WV/ KIDI-KMGW/: 4-6PM.
OAKLAND MD/ K2G4/: 6 PM.
CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT EVENING COMMUTERS
AND THOSE PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.
CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.
FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.
AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
WEDNESDAY AND THURSDAY.
FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
EXPECT LINES OF THUNDERSTORMS TO DEVELOP ALONG OUTFLOW BOUNDARIES
FROM EARLIER CONVECTION...AS WELL AS ALONG AND AHEAD OF A COLD FRONT
MOVING INTO THE REGION. CONFIDENCE IS HIGH THAT MOST TERMINALS WILL
EXPERIENCE THUNDERSTORMS WITH COVERAGE INCREASING FROM NORTHWEST TO
SOUTHEAST AS THE AFTERNOON PROGRESSES. IFR RESTRICTIONS IN HEAVY
RAIN CAN BE ANTICIPATED AND SFC GUSTS IN EXCESS OF 50KT ARE POSSIBLE.
EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-029-
031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ001>004-012-
021-022.
&&Hazardous weather outlook, Jul 26, 10:38 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1138 AM EDT THU JUL 26 2012
OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075-
WVZ001>004-012-021-022-271545-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
1138 AM EDT THU JUL 26 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MODERATE RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING
WIND. THE SECONDARY THREAT WILL BE LARGE HAIL.
SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN AMOUNTS OF
MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING IN URBAN AREA AND
WHERE DRAINAGE IS POOR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-271545-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
1138 AM EDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MODERATE RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING
WIND. THE SECONDARY THREAT WILL BE LARGE HAIL.
SLIGHT RISK FOR EXCESSIVE RAINFALL. SLIGHT RISK FOR EXCESSIVE
RAINFALL. THUNDERSTORM RAIN AMOUNTS OF MORE THAN 1.5 INCHES MAY
CAUSE FLASH FLOODING IN URBAN AREA AND WHERE DRAINAGE IS POOR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 9:20 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG COSTONIA 40.43N 80.62W
07/26/2012 JEFFERSON OH MEDIA
TWO LARGE TREES UPROOTED IN COSTONIA FROM THUNDERSTORM
WINDS.
&&
EVENT NUMBER PBZ1200834Local storm report, Jul 26, 9:41 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1041 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG COSTONIA 40.43N 80.62W
07/26/2012 JEFFERSON OH MEDIA
A FEW TREES REPORTED DOWN BY MEDIA IN TOWN OF
COSTONIA... OHIO. THIS IS ACORRESTION OF A PREVIOUS
REPORT.
&&
EVENT NUMBER PBZ1200835Special weather statement, Jul 26, 12:04 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
104 PM EDT THU JUL 26 2012
PAZ007-261800-
MERCER PA-
104 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...
AT 103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF CORTLAND...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MAURICE K GODDARD STATE PARK... GREENVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 130 AND 136.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4138 8000 4138 8053 4148 8053 4149 8052
4150 8044 4149 8033 4150 8000Event by event
35 thunderstorm wind, 2 hail, 1 heavy rain, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Mercer
- When
- July 26, 12:50 PM EST to 1:00 PM EST
- Where
- Mercer County, 0.52 mi E of Jamestown to 0.52 mi E of Sandy Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 41.480, -80.440
Law enforcement reported numerous trees down from Pymatuning Lake to Sandy Lake.
Thunderstorm Wind, Venango
- When
- July 26, 1:30 PM EST
- Where
- Venango County, 0.86 mi SE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.390, -79.840
Law enforcement reported trees down.
Thunderstorm Wind, Venango
- When
- July 26, 1:30 PM EST
- Where
- Venango County, 0.52 mi W of Eagle Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.430, -79.590
Law enforcement reported numerous trees and power lines down.
Thunderstorm Wind, Venango
- When
- July 26, 1:30 PM EST to 1:32 PM EST
- Where
- Venango County, 2.05 mi NE of President to 2.03 mi NE of President
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.469, -79.540
An NWS storm survey found straight line wind damage from a micro-burst. 10 large trees were down including a large oak. Maximum estimated winds were 90 MPH.
Thunderstorm Wind, Lawrence
- When
- July 26, 2:00 PM EST
- Where
- Lawrence County, New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.000, -80.350
Amateur radio reported trees down.
Thunderstorm Wind, Forest
- When
- July 26, 2:05 PM EST
- Where
- Forest County, 2.32 mi SSE of Redclytte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.370, -79.150
Law enforcement reported numerous trees down. Some trees were blocking roads.
Thunderstorm Wind, Jefferson
- When
- July 26, 2:05 PM EST
- Where
- Jefferson County, 2.07 mi N of Sigel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 41.310, -79.120
Law enforcement reported numerous large trees down.
Thunderstorm Wind, Clarion
- When
- July 26, 2:15 PM EST
- Where
- Clarion County, Crown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.380, -79.280
Law enforcement reported trees down on a home.
Thunderstorm Wind, Jefferson
- When
- July 26, 2:20 PM EST
- Where
- Jefferson County, 0.52 mi E of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.250, -78.790
Law enforcement reported large trees blown down.
Thunderstorm Wind, Beaver
- When
- July 26, 2:25 PM EST
- Where
- Beaver County, 0.52 mi W of Fallston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 40.730, -80.310
The public reported some structural damage to a home and a roof blown off a barn.
Thunderstorm Wind, Jefferson
- When
- July 26, 2:30 PM EST
- Where
- Jefferson County, 0.52 mi W of Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 41.120, -79.190
Law enforcement reported multiple trees and power lines down.
Thunderstorm Wind, Beaver
- When
- July 26, 2:38 PM EST
- Where
- Beaver County, 0.87 mi SW of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.690, -80.310
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Jefferson
- When
- July 26, 2:40 PM EST
- Where
- Jefferson County, 0.69 mi S of Brookville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.160, -79.080
Law enforcement reported numerous trees and power lines down.
Thunderstorm Wind, Butler
- When
- July 26, 2:48 PM EST
- Where
- Butler County, 0.52 mi E of Evans City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 40.770, -80.060
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Jefferson
- When
- July 26, 3:00 PM EST
- Where
- Jefferson County, 0.69 mi S of Punxsutawney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.940, -78.970
Law enforcement reported numerous trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- July 26, 3:00 PM EST
- Where
- Allegheny County, Millerstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.650, -79.800
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- July 26, 3:00 PM EST
- Where
- Allegheny County, Natrona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -79.730
A trained spotter reported trees and large branches down.
Thunderstorm Wind, Butler
- When
- July 26, 3:10 PM EST
- Where
- Butler County, Sarver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 40.730, -79.730
A trained spotter reported trees and power lines down.
Thunderstorm Wind, Armstrong
- When
- July 26, 3:15 PM EST
- Where
- Armstrong County, 0.52 mi W of Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.670, -79.690
A trained spotter reported numerous trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- July 26, 3:20 PM EST
- Where
- Allegheny County, 0.87 mi NW of Moon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.510, -80.240
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Jefferson
- When
- July 26, 3:30 PM EST
- Where
- Jefferson County, 2.2 mi SE of Cramer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 41.002, -78.815
The public reported trees and power lines down on SR 410. Shingles and a downspout torn off home.
Thunderstorm Wind, Westmoreland
- When
- July 26, 4:00 PM EST
- Where
- Westmoreland County, New Kensington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 40.570, -79.770
Law enforcement reported trees and power lines down.
Hail, Westmoreland
- When
- July 26, 4:05 PM EST
- Where
- Westmoreland County, 0.69 mi S of North Irwin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.320, -79.700
Thunderstorm Wind, Westmoreland
- When
- July 26, 4:10 PM EST
- Where
- Westmoreland County, 0.69 mi S of New Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 40.390, -79.420
Law enforcement reported trees down.
Thunderstorm Wind, Greene
- When
- July 26, 4:30 PM EST
- Where
- Greene County, 0.53 mi E of Carmichaels
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 39.900, -79.970
Law enforcement reported large trees down.
Thunderstorm Wind, Indiana
- When
- July 26, 4:30 PM EST
- Where
- Indiana County, 2.07 mi N of Boltz
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -78.980
A trained spotter reported a thunderstorm wind gust to 74 MPH.
Hail, Westmoreland
- When
- July 26, 4:45 PM EST
- Where
- Westmoreland County, 0.53 mi W of Luxor
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -79.480
Thunderstorm Wind, Fayette
- When
- July 26, 4:50 PM EST
- Where
- Fayette County, Leith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 39.900, -79.720
Law enforcement reported trees down.
Thunderstorm Wind, Westmoreland
- When
- July 26, 5:00 PM EST
- Where
- Westmoreland County, 1.26 mi ESE of West Bolivar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.390, -79.150
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Westmoreland
- When
- July 26, 5:07 PM EST
- Where
- Westmoreland County, 1.38 mi N of Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.350, -79.670
The public reported large tree branches down.
Thunderstorm Wind, Allegheny
- When
- July 26, 5:45 PM EST
- Where
- Allegheny County, 0.53 mi W of Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.270, -79.890
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Fayette
- When
- July 26, 6:00 PM EST
- Where
- Fayette County, 1.26 mi ESE of Whitsett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.090, -79.750
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Westmoreland
- When
- July 26, 6:05 PM EST
- Where
- Westmoreland County, 0.87 mi SE of Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.290, -79.540
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Westmoreland
- When
- July 26, 6:07 PM EST
- Where
- Westmoreland County, 1.38 mi N of Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.350, -79.670
The public reported large tree branches down.
Thunderstorm Wind, Indiana
- When
- July 26, 6:10 PM EST
- Where
- Indiana County, 0.52 mi E of Clymer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.670, -79.010
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Fayette
- When
- July 26, 6:15 PM EST
- Where
- Fayette County, 0.53 mi E of Dawson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.050, -79.660
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Fayette
- When
- July 26, 6:15 PM EST
- Where
- Fayette County, 0.53 mi W of Connellsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 40.020, -79.590
Law enforcement reported trees down.
Heavy Rain, Indiana
- When
- July 26, 6:25 PM EST
- Where
- Indiana County, 0.69 mi N of Brush Vly
- Reported by
- Trained Spotter
- Coordinates
- 40.540, -79.070
A trained spotter reported 2 inches of rain in an hour.
Flood, Indiana
- When
- July 26, 9:05 PM EST to July 27, 5:00 AM EST
- Where
- Indiana County, 1.03 mi SE of Chevy Chase Hgts to 0.69 mi S of Chevy Chase Hgts
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- 911 Call Center
- Coordinates
- 40.620, -79.136
Law enforcement reported roads flooded and some water in businesses in Indiana Borough.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
- Flash Flooding and Damaging Wind in Kentucky, July 26 to 27, 2012$306,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402090, 402091, 402092, 402095, 402096, 402098, 402099, 402100, 402101, 402102, 402103, 402105, 402106, 402108, 402111, 402112, 402113, 402114, 402115, 402133, 402137, 402134, 402087, 402120, 402116, 402119, 402088, 402121, 402132, 402125, 402123, 402130, 402124, 402128, 402126, 402129, 402131, 402089, 402086.